Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2016, 9:07 PM CDT for Marshall County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 22, 2016, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Marshall County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 41.8
The text
As transmitted.
484
WUUS53 KILX 230207
SVRILX
ILC123-230245-
/O.NEW.KILX.SV.W.0084.160623T0207Z-160623T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 945 PM CDT
* AT 907 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HENNEPIN...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HENRY...TOLUCA...WENONA...VARNA...LA ROSE...PATTONSBURG...
MARSHALL-PUTNAM COUNTY FAIRGROUNDS AND LAKE WILDWOOD.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 30 AND 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
ILLINOIS.
LAT...LON 4112 8933 4110 8935 4110 8905 4095 8905
4093 8906 4093 8923 4115 8946 4115 8933
TIME...MOT...LOC 0207Z 314DEG 33KT 4121 8937
HAIL...<.75IN
WIND...70MPH
$$
AUTEN1 follow-up statement
261
WWUS53 KILX 230238
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
938 PM CDT WED JUN 22 2016
ILC123-230246-
/O.EXP.KILX.SV.W.0084.000000T0000Z-160623T0245Z/
MARSHALL-
938 PM CDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY WILL
EXPIRE AT 945 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS HAS BEEN
REPLACED BY A NEW WARNING FOR THE EASTERN PART OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
ILLINOIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LINCOLN.
LAT...LON 4112 8933 4110 8935 4110 8905 4095 8905
4093 8906 4093 8923 4115 8946 4115 8933
TIME...MOT...LOC 0233Z 314DEG 33KT 4121 8937
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:43 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 22, 6:43 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 643 PM CDT WED JUN 22 2016 .SHORT TERM...(Tonight) ISSUED AT 248 PM CDT Wed Jun 22 2016 19z/2pm surface analysis shows 1005mb low over western Iowa, with warm front lifting northward into south-central Illinois along a Quincy to Effingham line. With a strong push of S/SW winds noted upstream across Missouri, think the front will continue to accelerate northward this afternoon. Models continue to focus convective initiation ahead of the boundary near the advancing low across northeast Iowa/northwest Illinois after 22z. Given inflow of increasingly unstable air and impressive 0-6km shear values, think supercells will develop just north of the KILX CWA late this afternoon. The storms will then track E/SE across mainly northern Illinois through the evening hours, posing a significant damaging wind threat. Some of the storms could potentially spill into the NE CWA around Champaign and Danville this evening, but think the bulk of the activity will remain just N/NE of the area. Several high-res models including the HRRR and 4km NAM suggest a few storms may trail S/SW from the main storm cluster further into the CWA. Have therefore focused highest PoPs and mentioned severe potential along/north of I-74 this evening. Further south and west, have only gone with slight chance PoPs. .LONG TERM...(Thursday through Wednesday) ISSUED AT 248 PM CDT Wed Jun 22 2016 Remnants of the convection this evening and overnight could still be lingering in the southeast parts of the CWA on Thursday morning, but just in the morning hours. By afternoon, any convection left over should be south of the CWA. As high pressure builds into the region for the end of the week, dry weather is expected from Thursday night through Friday night. Mid level ridging is not very strong so the drier weather will be short lived. As the surface ridge moves east of the area a weak trough moves in from the west and combines with a return flow of moisture and warmer temps to create a return of thunderstorms in the western part of the CWA and then spreading across the entire CWA for the rest of the weekend and the beginning of next week. Then dry weather returns for Monday night through Wednesday as mid level ridging builds back into the western half of the US. Temps will be slightly cooler in some areas tomorrow after the convection moves through the area. Temps will remain in the mid to upper 80s Friday but then begin to warm back up to around 90 and the lower 90s for the weekend and the into the beginning of next week. Then with the next round of storms, temps will cool again for parts of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 642 PM CDT Wed Jun 22 2016 Thunderstorms possible across the central Illinois terminals early through this evening. Otherwise, VFR conditions will prevail. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Auten AVIATION...Bak
Hazardous weather outlook, Jun 22, 3:24 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 324 PM CDT WED JUN 22 2016 ILZ027>031-037-038-043>046-055>057-063-231100- CHAMPAIGN-CLARK-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN- PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 324 PM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. THE GREATEST RISK FOR SEVERE WEATHER WILL LIKELY MATERIALIZE NORTH OF THE I-74 CORRIDOR BETWEEN 6 PM AND MIDNIGHT. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HAIL LARGER THAN GOLF BALLS...AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN SATURDAY INTO SUNDAY...HOWEVER THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. ILZ036-040>042-047>054-061-062-066>068-071>073-231100- CASS-CHRISTIAN-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-FULTON-JASPER- LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 324 PM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. THE GREATEST RISK FOR SEVERE WEATHER WILL LIKELY MATERIALIZE NORTH OF THE I-74 CORRIDOR...HOWEVER A FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FURTHER SOUTH AND WEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN SATURDAY THROUGH MONDAY...HOWEVER THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 8 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Jun 22, 4:11 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
411 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN SW BLOOMINGTON 40.48N 88.97W
06/22/2016 M1.91 INCH MCLEAN IL NWS EMPLOYEE
STORM TOTAL RAINFALL
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:35 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 10 min |
| Jun 22, 11:33 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| Jun 23, 5:09 AM CDT | Dense Fog Advisory | ILX | Knox, Marshall, Stark | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.